MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPOUCH RETRIEVER SPEC BAG; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPOUCH RETRIEVER SPEC BAG; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number POUCH
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/9/2026.D4: batch # a97226.Investigation summary: the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the pouch device was returned fully deployed, the bag damaged and the suture were returned inside a plastic bag.Upon evaluation, the bag was noted to be torn at the bottom end (not at the seams).The torn portion was noted stretched.In order to evaluate the internal components the device was disassembled.Upon disassembling of the device no anomalies were noted with the internal components.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event.Each device is 100% visually inspected prior to shipment and damage of this magnitude would have been detected during this inspection.However, a potential cause of the torn bag is attempt to remove the bag with specimen through the trocar or force the bag through the access site as this may lead to bag rupture and spillage of contents.The following options are recommended in order to avoid this kind of issue: 1) remove the instrument, specimen bag, and trocar together from the access site (do not pull the slip knot).2) remove the instrument from the trocar, following by the specimen bag with the trocar.3) remove the instrument, trocar and specimen bag separately from the access site.4) if the bag with the specimen cannot be removed through the access site, carefully enlarge the access site to facilitate easy bag removal.Device history review: a manufacturing record evaluation was performed for the finished device batch a97226 number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure 10mm endo pouch, it broke inside the patient and the specimen fell out and had to be removed without being contained.There was also a piece of plastic attached to the specimen, but the staff checked and lined up the pieces and the scrub nurse and surgeon were happy that they had all pieces of the bag.The procedure was delayed by 10 minutes and no patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/2/2026.H1: not reportable.This event has been identified as a duplicated report.This event has been in report number (b)(4).This report is considered not reportable.

Brand Name
ENDOPOUCH RETRIEVER SPEC BAG
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24292463
Report Number3005075853-2026-01142
Device Sequence Number10247701
Product Code GCJ
UDI-Device Identifier10705036012986
UDI-Public(01)10705036012986(17)291130(10)A97226
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011501
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPOUCH
Device Lot NumberA97226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown